lionboy

Painkillers in withdrawal: Aspirin, ibuprofen, paracetamol, acetaminophen, naproxen, codeine

53 posts in this topic

By the way I split a tooth because of bruxism, a side effect of either the Geodon or the Seroquel, not sure which one. Thanks a lot, medicine.

Share this post


Link to post
Share on other sites

That stuff is really addictive.  I'd be careful, it will make all of your problems disappear.  ALL of them.

 

I'm not 100% sure about this, but I think that at higher doses it will begin to influence seritonin and norepinephrine, which is not good during withdrawal.  Once a week or so should be fine.

Share this post


Link to post
Share on other sites

I've been using a mouth guard at night for years, I really helps keep the clinching/grinding under control.  I got mine at the local sporting goods store, the cheapest one they make for footballers.  They are real easy to fit.  I chewed up the first one in a matter of weeks, but then things settled down and the next one lasted several years.

Share this post


Link to post
Share on other sites

If there a risk of developing a habit you can take the remainder to pharmacy I think. Osk were you thinking it can make someone manic? Because some people to react to it like it's an intense up, and others get mean and angry. But most get pain relief and feel sleepy.

Share this post


Link to post
Share on other sites

I took a few and tossed the rest. For the record it caused no harm, but wow, those things make you feel goooood! I can see why they are so addictive.

Share this post


Link to post
Share on other sites

I took a few and tossed the rest. For the record it caused no harm, but wow, those things make you feel goooood! I can see why they are so addictive.

They sure do.  I loved the painkillers, but eventually stopped when I needed to up my dose 4X to get the same effect.  That's ultimately the problem with painkillers, you just build tolerance so quickly, that it gets out of control within a month.

Share this post


Link to post
Share on other sites

It's too bad that they can't make an ad that will make you feel like that full time. I would be first in line.

Share this post


Link to post
Share on other sites

Did a search and did not see anything titled like this so forgive me if I am creating a thread that already exists.  I was just wondering what are peoples thoughts on tylenol use during taper/withdrawal?  The tylenol would be used for osteoarthritis and sciatica?  Thanks in advance!

Share this post


Link to post
Share on other sites

Recently have been going through a big wave. The first one since my slow taper started. I guess it is only natural that I have been racking my brain trying to figure out what I did differently to maybe have caused this crash I am going through.

 

One of the things I just remembered this morning is a couple days before all of this started for about three days in a row I took two Alleve (naproxen) when I woke up to help with pain from a twisted knee. I didn't see anything in the forms ( I may have not searched right) about how people do on Alleve during WD and if I should stay away from it and use something else?

Share this post


Link to post
Share on other sites

I could not tolerate alleve in early wd either it was bad enough I have not touched it since... I am tylenol #3 have been for some time now and I think it makes me stupid..more stupid.  I can't be sure of course it may be the way things are as I have had these bouts of lack of intelligence throughout wd without any T3 in the picture. It gets worse when I increase the dose I don't think it helps as much as I would like with pain and dose increases has likely made the side effects for me worse given my not happy liver. 

 

I know when I don't take it I do feel better in a different way more pain but better inside myself. 

peace

 

ps at one point in wd I took the lowest dose not but not kids dose advil every morning for brain fog and later learned it lowers cortisol for those really miserable mornings I had a long run of them I would go out every morning so I could be alone had a car then it was my escape... no car now no escape. 

Share this post


Link to post
Share on other sites

Has anyone tried Tylenol PM or Motrin PM to help them sleep?

Share this post


Link to post
Share on other sites

I take ibruprofen and paracetamol occassionally. It gives some relief, more than it did in the past, but still no cure.

 

Codiene knocks me out now. Even half an over the counter dose. I do have it but am hesitant to use it.

 

Many things are different now. I am concerned over every tablet and what it might do. Gavasvon and mylanta make me spew too. I've known for years that vitamin pills do not agree with me, so I wont even take them!

 

I get to a very distressed point before I will take anything to help pain.

Share this post


Link to post
Share on other sites

I had a question about adding a pain reliever over the counter Aleve for a knee issue. I'm currently tapering Nortriptylene, I' dropped from 7mg to 4mg 5 1/2 weeks ago and am still trying to adjust with the usual overactive CNS I was advised and agree that might drop was too much , I also take 1.5 mg clonazepam at night. I looked online and did not see an interaction from Aleve with the other two meds but considering my sensitive state right now I wanted to reach out for advice, thanks

Share this post


Link to post
Share on other sites

Hi

I have a question about taking pain killers. I had a hip replacement 2.9.16 and was prescribed codeine and paracetamol to take . This was very necessary for the first week but then became very worried about the possibility of withdrawal and the impact on the small dose of Prozac I was taking. It certainly made me very tearful and emotional.

 

I reduced the Codiene over a week and took my last dose a week ago.

 

I have only take paracetamol occasionally this week as well.

 

So in total only took codeine for about two weeks at maximum dose 4 times per day.

 

This week I have noticed some effects which could be similar to withdrawal- shivers, feeling sick and upset stomach and dizzy, loss of appetite.

 

They are no way as bad as when I came of off citalpram.

 

Do you think this is the effect of the codeine leaving my body?

 

Did I need to taper from the codeine as well after only three weeks?

 

I have stuck with the Prozac religiously and do not intend starting to taper again until I am fully well again probably not until the new year.

 

Any experience or advice would be welcome.

Thanks

Reflex

Share this post


Link to post
Share on other sites

Please advise...i have an upper scope scheduled on friday for the burning ive had in my abdomen. Strict diet changes have lessened the pain but have not gotten rid of it. I am really scared about having a paradoxical reaction to the fentanyl thye are going to give me to sedate me, since my nervous system is so sensitized right now from the wd. I stopped effexor in may but am still on 1mg prozac. Also taking 200 mg lithium. Any thoughts, advice on something else i can ask the doctor about that would be safer?

Thank you.

Share this post


Link to post
Share on other sites

More information on acetominophen / paracetamol:

 

From Wikipedia:

 

Drug-induced liver damage (hepatotoxicity) results not from paracetamol itself, but from one of its metabolitesN-acetyl-p-benzoquinoneimine (NAPQI).[4]NAPQI decreases the liver's natural antioxidant glutathione and directly damages cells in the liver, leading to liver failure.[4]

 

They are talking about toxicity - but - use of paracetamol strips the liver of glutathione, one of those master amino acids that is so important to the endocrine and liver.

 

It is my understanding that many SSRI's, neuroleptics, anti-seizure drugs also strip the liver of glutathione.  I heard this from naturopaths, but it seems that the metabolism of paracetamol / acetominophen does rob the body of some native glutathione - an amino which is stripped from us by so many things in our lives.

If you OD on paracetamol (it is the #2 cause of OD in Australia), they infuse you with glutathione at the hospital.

 

http://www.huffingtonpost.com/dr-mark-hyman/glutathione-the-mother-of_b_530494.html

 

This could explain why so many suffer side effects from taking paracetamol in withdrawal (maybe especially if your particular drug metabolises/d in the liver?).

 

It also gives me pause, every time I take one.  I have to choose - healing?  or pain relief?  Because it seems that the latter mediates the former.  

 

The same is true of anti-inflammatories (NSAIDs, aspirin) but by a different mechanism.  Inflammation is often a response to induce healing.  You bang your finger, it swells up in order to heal.  You can take an NSAID and the inflammation goes down - but then the healing response is slower.

 

The trade-off point is personal, I suppose. 

 

ALSO - if you are on any form of lithium, NSAIDs and aspirin potentiate lithium, increasing the risk of toxicity.

 

There are alternatives: turmeric.  ginger (fresh root, steeped in tea),  willow bark tea.  pycnogenel (also a light blood thinner), resveratrol (mostly for blood thinning, less for pain).  bromelain.  fish oil.  if it's structural pain - glucosamine / chondroitin / MSM.  Ice.  Heat.  Magnesium baths (my favourite).  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now